Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 378, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 21, 2011, 5:09 AM CDT for 5 counties in Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 5:09 AM CDT (10:09 UTC)
- Expired
- Aug 21, 2011, 5:30 AM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Robertson County, TN, Rutherford County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 4 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 5:15 AM CDT | TSTM WND DMG | Nashville, TN | EMERGENCY MNGR REPORTED MULTIPLE TREES DOWN AND SEVERAL HUNDRED WITHOUT POWER COUNTY-WIDE DUE TO HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS54 KOHX 211009 SVROHX TNC037-147-149-165-189-211045- /O.NEW.KOHX.SV.W.0378.110821T1009Z-110821T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE... DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 AM CDT * AT 506 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM RIDGETOP TO BELLE MEADE...AND WERE MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MILLERSVILLE... OAK HILL... LAKEWOOD... GREEN HILL... GALLATIN... RURAL HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3640 8637 3597 8652 3609 8697 3644 8681 TIME...MOT...LOC 1009Z 281DEG 26KT 3636 8676 3613 8686 $$ FORECASTER: ROSE
1 follow-up statement
452 WWUS54 KOHX 211030 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 21 2011 TNC037-147-149-165-189-211040- /O.CAN.KOHX.SV.W.0378.000000T0000Z-110821T1045Z/ ROBERTSON TN-RUTHERFORD TN-SUMNER TN-WILSON TN-DAVIDSON TN- 530 AM CDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON...NORTHWESTERN WILSON...SOUTHWESTERN SUMNER...NORTHWESTERN RUTHERFORD AND SOUTH CENTRAL ROBERTSON COUNTIES IS CANCELED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3640 8637 3597 8652 3609 8697 3644 8681 TIME...MOT...LOC 1030Z 281DEG 26KT 3629 8664 3608 8679 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:26 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 21, 3:26 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 326 AM CDT SUN AUG 21 2011 .DISCUSSION...SHORT WAVE ALOFT WORKING EWD THROUGH THE BASE OF THE LARGE VORTEX OVER HUDSON'S BAY. THIS FEATURE WILL PUSH A WEAK FRONT THROUGH THE AREA TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF AND ALONG THE FRONT. WHILE THERE IS DECENT INSTABILITY AND SOME SHEAR IN THE LATEST SOUNDING AND THE FORECAST SOUNDINGS... SEVERE TSTMS TODAY ARE UNLIKELY. CONVECTION ACTIVITY SHOULD DIMINISH FROM THE NW LATE TODAY AS DRIER AIR BEHIND THE FRONT MOVES INTO THE MIDSTATE. THIS TREND WILL CONTINUE TO PUSH ANY CONVECTION IN THE EVENING HOURS TO THE SE AND OUT OF THE AREA. FORECAST SOUNDINGS SHOW A 1.72 INCHES OF COLUMN WATER WHICH DROPS TO .93 INCHES BY MIDDAY ON MON AND CONTINUES LOW ON TUE. THUS MOSTLY DRY CONDITIONS FROM LATE SUN NGT THROUGH TUE EVENING. THE NEXT H5 WAVE ROLLS INTO THE GREAT LAKES ON TUE WITH THE WAVE AXIS MOVING THROUGH THE MIDSTATE ON WED. THE ASSOCIATED FRONT MOVES SEWD INTO THE MIDSTATE LATE THU AND CONTINUES TO PUSH SEWD BUT BEGINS TO LOSE DEFINITION AS THE TROPICAL FEATURE PUSHES NWD THROUGH THE SE COASTAL AREAS. THE COMBINATION OF THE NE WINDS ON THE BACK SIDE TROPICAL CIRCULATION AT THIS POINT ARE PULLING THE DRY AIR BEHIND THE FRONT FURTHER SOUTH AND THE CIRCULATION MOVES NWD UP THE ATLANTIC COAST ON SAT AND SUN. THUS HAVE KEPT A LOW GRADE POP IN THE ERN THIRD OF THE AREA FOR FRI NGT THROUGH SAT NGT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 91 71 89 65 / 60 20 05 05 CLARKSVILLE 89 66 87 62 / 60 10 05 05 CROSSVILLE 84 66 83 58 / 50 30 05 05 COLUMBIA 92 71 91 65 / 50 20 05 05 LAWRENCEBURG 92 70 92 64 / 50 20 05 05 WAVERLY 91 68 89 63 / 60 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Aug 21, 5:01 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN AUG 21 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL PUSH ACROSS MIDDLE TENNESSEE DURING THE DAY, BRINGING WIDESPREAD STORMS TO THE MID STATE. SOME OF THESE STORMS MAY BECOME STRONG, PRODUCING HEAVY RAINFALL, SMALL HAIL, AND GUSTY WINDS. THE BULK OF THE ACTIVITY WILL REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 21, 3:20 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 AM CDT SUN AUG 21 2011
TNZ007-008-026-027-210845-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
320 AM CDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF ASHLAND CITY...MOVING EAST AT
30 MPH.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3647 8659 3619 8668 3635 8718 3642 8716
3642 8715 3645 8715 3646 8712 3646 8713
3651 8712 3652 8711
ROSELocal storm report, Aug 21, 3:48 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
348 AM CDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
08/21/2011 MONTGOMERY TN LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES BLOWN DOWN IN THE CLARKSVILLE
AREA.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 50 min |
| Aug 21, 3:20 AM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Aug 21, 4:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.